It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-20-2003, 02:14 PM   #1
Newbie
 
Join Date: Jan 2003
Posts: 3
bjce HB User
Question I am so confused!

I have read today's posts and wish I could help! But, I only have more questions!
My doctor is moving me from Dilantin to Depakote...I had a reaction to Trileptal. Anyway, in doing my own "research" for all of the drug information about antiepileptic drugs, Depakote is the only one that discusses the possibilities of severe liver or pancreas damage. What have been your experiences with Depakote? My pharmacist says that all of these drugs pose a threat to the liver, but in searching, Depakote is the only drug that keeps getting mentioned as a possible threat to the liver....anyone have any information? Thanks!

 
Sponsors Lightbulb
   
Old 01-20-2003, 05:59 PM   #2
Member
 
Join Date: Jan 2003
Posts: 81
simeone HB User
Post

Quote:
Originally posted by bjce:
I have read today's posts and wish I could help! But, I only have more questions!
My doctor is moving me from Dilantin to Depakote...I had a reaction to Trileptal. Anyway, in doing my own "research" for all of the drug information about antiepileptic drugs, Depakote is the only one that discusses the possibilities of severe liver or pancreas damage. What have been your experiences with Depakote? My pharmacist says that all of these drugs pose a threat to the liver, but in searching, Depakote is the only drug that keeps getting mentioned as a possible threat to the liver....anyone have any information? Thanks!
Hi there
I do not know nothing about this medication but you should Epilepsy Canada or Epilepsy Ontario web sit they have a lot of information about all these medication. Good luck.

 
Sponsors Lightbulb
   
Old 01-20-2003, 06:05 PM   #3
Junior Member
 
Join Date: Sep 2002
Location: Bountiful, Utah, USA
Posts: 17
Utahmom HB User
Post

My son has been taking Depakote for seven years for seizures. He has a blood test yearly to check for liver damage and to date, has had none....the Depakote takes care of his seizures very well.



------------------
Mother of 15 year old son, Jared, born with Hydrocephalus and takes Depakote for seizures.
__________________
Mother of 17 year old son, Jared, born with Hydrocephalus and takes Depakote for seizures.

 
Old 01-23-2003, 04:42 PM   #4
Senior Veteran
(female)
 
Join Date: Dec 2002
Location: Dayville, Ct. USA
Posts: 770
kayakmom HB User
Post

Yes, it can be a concern with many of the AEDs especially Depakote. Make sure your doc orders blood work every few months, including a liver function test. If you suddenly have vomiting, extreme nasea(sp sorry) or abdominal pain cll the doctor quickly. My son was on it for 6 months. For him it was a pancreatic problem that is why I mentioned the vomiting. There are some drugs which process through the kidneys, like ZOnegran but they pose a risk for kidney stones. All these meds have risks, just make sure you talk with your neuro if new symptoms crop up.. Best wishes. Hope the Depakote helps you...
__________________
mom of 2 teens who have battled seiuzres.

 
Old 01-23-2003, 08:07 PM   #5
Senior Member
 
Join Date: Apr 2002
Location: Springfield, MO USA
Posts: 120
Piano HB User
Post

You were never warned about the serious effects that Dilantin has on your liver?

 
Old 01-27-2003, 02:29 PM   #6
Junior Member
 
Join Date: Dec 2002
Location: Richmond Va
Posts: 10
mimmy317 HB User
Post

My daughter, was on depakote while she was in high school and it make her very depressed and she slept all the time. We did not realize it was the meds until she was taken off it.
__________________
Alta Smith

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
i am so confused!!Any ideas??? marmar2007 Cancer: Breast 5 12-26-2007 10:55 PM
missing grandad so much, and so confused chelle1980 Death & Dying 2 05-03-2007 04:02 PM
TTC and so frustrated and confused. HELP ishade Trying to Conceive (TTC) 0 09-20-2006 09:57 AM
I"M SO CONFUSED!!!!!!!!!!!!!!!! mtm9138 Lymphomas 4 08-04-2005 03:05 PM
Still confused: Leep & Dysplasia Sadiwest Cancer: Cervical & Ovarian 7 01-04-2005 12:45 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:57 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!